Revealed preference analysis for convex rationalizations on nonlinear budget sets
AbstractWe present necessary and sufficient revealed preference conditions to verify whether a finite data set on nonlinear budget sets is consistent with the maximization of a quasi–concave utility function. Our results can be used to test for convexity of the underlying preference relation. We also show that in many settings, our conditions are easy to use in practical applications.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Katholieke Universiteit Leuven in its series Open Access publications from Katholieke Universiteit Leuven with number urn:hdl:123456789/369062.
Date of creation: Nov 2012
Date of revision:
Contact details of provider:
Web page: http://www.kuleuven.be
Other versions of this item:
- Laurens CHERCHYE & Thomas DEMUYNCK & Bram DE ROCK, 2012. "Revealed preference analysis for convex rationalizations on nonlinear budget sets," Center for Economic Studies - Discussion papers ces12.15, Katholieke Universiteit Leuven, Centrum voor Economische Studiën.
- Laurens Cherchye & Thomas Demuynck & Bram De Rock, 2012. "Revealed Preference Analysis for Convex Rationalizations on Nonlinear Budget Sets," Working Papers ECARES ECARES 2012-044, ULB -- Universite Libre de Bruxelles.
- C14 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - Semiparametric and Nonparametric Methods: General
- D11 - Microeconomics - - Household Behavior - - - Consumer Economics: Theory
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Forges, Françoise & Minelli, Enrico, 2009.
"Afriat's theorem for general budget sets,"
Journal of Economic Theory,
Elsevier, vol. 144(1), pages 135-145, January.
- Francoise Forges & Enrico Minelli, 2006. "Afriat's Theorem for General Budget Sets," Working Papers ubs0609, University of Brescia, Department of Economics.
- Francoise Forges & Enrico Minelli, 2006. "Afriat’s Theorem for General Budget Sets," CESifo Working Paper Series 1703, CESifo Group Munich.
- Forges, Françoise & Minelli, Enrico, 2009. "Afriat's theorem for general budget sets," Open Access publications from UniversitÃ© Paris-Dauphine urn:hdl:123456789/4099, Université Paris-Dauphine.
- Varian, Hal R, 1982. "The Nonparametric Approach to Demand Analysis," Econometrica, Econometric Society, vol. 50(4), pages 945-73, July.
- Herbert E. Scarf & Ana Fostel & Michael J. Todd, 2004.
"Two New Proofs of Afriat's Theorem,"
Yale School of Management Working Papers
ysm377, Yale School of Management.
- Anna Fostel & Herbert E. Scarf & Michael J. Todd, 2003. "Two New Proofs of Afriat's Theorem," Cowles Foundation Discussion Papers 1415, Cowles Foundation for Research in Economics, Yale University.
- M.J. Todd & A. Fostel & H.E. Scarf, 2004. "Two New Proofs of Afriat's Theorem," Econometric Society 2004 North American Summer Meetings 632, Econometric Society.
- W. Erwin Diewert, 2012.
"Afriat's Theorem and some Extensions to Choice under Uncertainty,"
Royal Economic Society, vol. 122(560), pages 305-331, 05.
- Diewert, Erwin, 2011. "Afriat's Theorem and Some Extensions to Choice under Uncertainty," UBC Departmental Archives erwin_diewert-2011-22, UBC Department of Economics, revised 01 Sep 2011.
- Matzkin, Rosa L. & Richter, Marcel K., 1991.
"Testing strictly concave rationality,"
Journal of Economic Theory,
Elsevier, vol. 53(2), pages 287-303, April.
- Matzkin, Rosa L, 1991. "Axioms of Revealed Preference for Nonlinear Choice Sets," Econometrica, Econometric Society, vol. 59(6), pages 1779-86, November.
- repec:ecj:econjl:v:122:y:2012:i::p:305-331 is not listed on IDEAS
- Richter, Marcel K. & Wong, K.-C.Kam-Chau, 2004. "Concave utility on finite sets," Journal of Economic Theory, Elsevier, vol. 115(2), pages 341-357, April.
- Yatchew, Adonis John, 1985. "A note on non-parametric tests of consumer behaviour," Economics Letters, Elsevier, vol. 18(1), pages 45-48.
- Deaton,Angus & Muellbauer,John, 1980. "Economics and Consumer Behavior," Cambridge Books, Cambridge University Press, number 9780521296762.
- Demuynck, Thomas, 2009. "A general extension result with applications to convexity, homotheticity and monotonicity," Mathematical Social Sciences, Elsevier, vol. 57(1), pages 96-109, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Carl Demeyere).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.